Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



On bases in the disc algebra

Author: J. Bourgain
Journal: Trans. Amer. Math. Soc. 285 (1984), 133-139
MSC: Primary 46J15; Secondary 46B15, 46E15
MathSciNet review: 748834
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that the disc algebra has no Besselian basis. In fact, concrete minorations on certain Lebesgue functions are obtained. A consequence is the nonisomorphism of the disc algebra and the space of uniformly convergent Fourier series on the circle.

References [Enhancements On Off] (What's this?)

  • [1] J. Bourgain, New Banach space properties of the disc algebra and 𝐻^{∞}, Acta Math. 152 (1984), no. 1-2, 1–48. MR 736210,
  • [2] -, Extension of $ {H^\infty }$-valued operators and bounded bianalytic functions, Mittag-Leffler report N6, preprint, 1983.
  • [3] Jean Bourgain, Quelques propriétés linéaires de l’espace des séries de Fourier uniformément convergentes, C. R. Acad. Sci. Paris Sér. I Math. 295 (1982), no. 11, 623–625 (French, with English summary). MR 686355
  • [4] J. Bourgain and A. Pelczynski, in preparation.
  • [5] S. V. Bočkarev, Logarithmic growth of the arithmetic means of the Lebesgue functions of bounded orthonormal systems, Dokl. Akad. Nauk SSSR 223 (1975), no. 1, 16–19 (Russian). MR 0382985
  • [6] -, Existence of a basis in the space of functions in the disk and some properties of the Franklin system, Math. USSR-Sb. 24 (1974), 1-16.
  • [7] S. Kaczmarz and H. Steinhaus, Theorie der Orhogonalreihen, Monografie Mat., Band 6, PWN, Warsaw, 1935, reprint, Chelsea, New York, 1951.
  • [8] Joram Lindenstrauss and Lior Tzafriri, Classical Banach spaces. I, Springer-Verlag, Berlin-New York, 1977. Sequence spaces; Ergebnisse der Mathematik und ihrer Grenzgebiete, Vol. 92. MR 0500056
  • [9] A. M. Olevskiĭ, Fourier series with respect to general orthogonal systems, Springer-Verlag, New York-Heidelberg, 1975. Translated from the Russian by B. P. Marshall and H. J. Christoffers; Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 86. MR 0470599
  • [10] Aleksander Pełczyński, Banach spaces of analytic functions and absolutely summing operators, American Mathematical Society, Providence, R.I., 1977. Expository lectures from the CBMS Regional Conference held at Kent State University, Kent, Ohio, July 11–16, 1976; Conference Board of the Mathematical Sciences Regional Conference Series in Mathematics, No. 30. MR 0511811
  • [11] S. J. Szarek, Nonexistence of Besselian basis in 𝐶(𝑆), J. Funct. Anal. 37 (1980), no. 1, 56–67. MR 576645,
  • [12] S. J. Szarek, Bases and biorthogonal systems in the spaces 𝐶 and 𝐿¹, Ark. Mat. 17 (1979), no. 2, 255–271. MR 608319,

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46J15, 46B15, 46E15

Retrieve articles in all journals with MSC: 46J15, 46B15, 46E15

Additional Information

Article copyright: © Copyright 1984 American Mathematical Society

American Mathematical Society